Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 2, 2009, 10:36 PM CDT for Clay County, Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 10:36 PM CDT (03:36 UTC)
- Expired
- Apr 3, 2009, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, TN
The radar
The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:30 PM CDT | FLASH FLOOD | Celina, TN | IN WEST END OF COUNTY...6 TO 10 INCHES OF WATER OVER HIGHWAY 52 WEST AND SEVERAL INCHES OF WATER OVER HIGHWAY 53 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 030336
FFWOHX
TNC027-030730-
/O.NEW.KOHX.FF.W.0011.090403T0336Z-090403T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
* UNTIL 230 AM CDT
* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED OVER TWO INCHES OF RAIN HAS FALLEN IN THE WARNED AREA.
THIS MAY LEAD TO RISES ON AREA CREEKS AND STREAMS...ESPECIALLY
LINE CREEK AND HURRICANE CREEK...AND OTHER TRIBUTARIES IN WESTERN
CLAY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3662 8528 3655 8529 3652 8543 3643 8549
3650 8562 3650 8569 3652 8571 3651 8573
3650 8572 3651 8575 3663 8576
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 10:06 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 2, 10:06 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1006 PM CDT THU APR 2 2009 .UPDATE... LATEST ANALYSIS SHOWING MAIN SFC/LL LOW NOW CENTERED NEAR CLARKSVILLE ...WITH COLD FRONT NEARING THE TN RIVER. CONVECTION REMAINS WIDESPREAD ACROSS THE CWA BUT THE INTENSITY HAS CALMED DOWN SOME WITH AIRMASS NOT QUITE AS UNSTABLE. TOR WATCH 112 REMAINS IN EFFECT UNTIL 2 AM BUT WILL LIKELY START TO CLEAR COUNTIES AS WESTERN EDGE OF CONVECTION CONTINUES TO MOVE EAST. AT THIS POINT...MAIN THREAT SEEMINGLY IS LOCALIZED FLOODING...WHICH MAY CONTINUE INTO THE EARLY MORNING AS CONVECTION SLOWLY PULLS OUT. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 2, 5:41 AM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CDT THU APR 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 541 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM IS MOVING OUT OF THE PLAINS. A COMBINATION OF FAVORABLE THERMODYNAMIC FACTORS AND LOW LEVEL WIND SHEAR WILL PRODUCE A CHANCE OF SEVERE STORMS OVER THE MIDSTATE DURING THE AFTERNOON AND EVENING. THE HEAVIEST STORMS WILL LIKELY ENTER THE WESTERN MIDSTATE IN THE AFTERNOON AND MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. THE MOST COMMON THREAT WILL BE DAMAGING HAIL AND WINDS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL ENTER THE MIDSTATE ON SUNDAY WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THESE STORMS ARE UNLIKELY TO REACH SEVERE LEVELS. A GOOD PUNCH OF COLD AIR BEHIND THE FRONT IS EXPECTED WITH SCATTERED SNOW SHOWERS IN THE CUMBERLAND PLATEAU. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JLM
In the hours before
Local storm report, Apr 2, 5:35 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN NWS EMPLOYEE
AT 1204 MURFREESBORO ROAD ROOF DAMAGE TO BLDG/20 TO 30
CARS DAMAGED IN PARKING LOT.
&&
BBOYDLocal storm report, Apr 2, 9:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLOOD 10 S COLUMBIA 35.48N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
FLOODING REPORTED ALONG TERRAPIN BRANCH CREEK, PEOPLE
BEING RESCUED FROM A HOUSE
0351 PM FLOOD 3 NNE FRANKLIN 35.97N 86.82W
04/02/2009 WILLIAMSON TN AMATEUR RADIO
FLOODING REPORTED ON CHAPEL ROAD - MURRAY LANE AREA.
0359 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN NWS EMPLOYEE
AT 1204 MURFREESBORO ROAD ROOF DAMAGE TO BLDG/20 TO 30
CARS DAMAGED IN PARKING LOT.
0400 PM TORNADO 7 E NASHVILLE 36.17N 86.66W
04/02/2009 DAVIDSON TN EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN AT KIPPLING AND HAROLD DRIVE IN
DONELSON AREA
0402 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN TRAINED SPOTTER
I40 AND BRILEY PARKWAY 2 OVERTURNED SEMI-TRUCKS
0405 PM TSTM WND DMG 2 E NASHVILLE 36.17N 86.75W
04/02/2009 DAVIDSON TN TRAINED SPOTTER
TREES DOWN ON WOODBURY DR IN DONNELSON
0406 PM TORNADO 7 E NASHVILLE 36.17N 86.66W
04/02/2009 DAVIDSON TN EMERGENCY MNGR
POSSIBLE TORNADO REPORTED AT KERMIT DRIVE AND WOODBURY
DRIVE IN DONELSON
0407 PM FLOOD NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN PUBLIC
FLOODING REPORTED AT CENTENNIAL PARK, WATER OVER WHEEL
WELLS OF CARS.
0426 PM FLOOD COLUMBIA 35.62N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
4 INCHES OF WATER ON ROADS AROUND LEGION PARK IN COLUMBIA
0432 PM FLOOD 3 W LAWRENCEBURG 35.25N 87.39W
04/02/2009 LAWRENCE TN AMATEUR RADIO
FLOODING REPORTED ON U.S. HIGHWAY 64
0432 PM FLOOD 3 W LAWRENCEBURG 35.25N 87.39W
04/02/2009 LAWRENCE TN AMATEUR RADIO
ONE FOOT OF WATER REPORTED ON U.S. HIGHWAY 64 BLOCKING
TRAFFIC
&&
JBWLocal storm report, Apr 2, 9:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLOOD MANCHESTER 35.47N 86.08W
04/02/2009 COFFEE TN TRAINED SPOTTER
STORM SPOTTERS REPORTED SEVERAL ROADS COVERED WITH WATER
IN MANCHESTER AND HILLSBORO.
&&
JBWLocal storm report, Apr 2, 9:43 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
943 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLOOD 10 S COLUMBIA 35.48N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
FLOODING REPORTED ALONG TERRAPIN BRANCH CREEK, PEOPLE
BEING RESCUED FROM A HOUSE
0351 PM FLOOD 3 NNE FRANKLIN 35.97N 86.82W
04/02/2009 WILLIAMSON TN AMATEUR RADIO
FLOODING REPORTED ON CHAPEL ROAD - MURRAY LANE AREA.
0359 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN NWS EMPLOYEE
AT 1204 MURFREESBORO ROAD ROOF DAMAGE TO BLDG/20 TO 30
CARS DAMAGED IN PARKING LOT.
0400 PM TORNADO 7 E NASHVILLE 36.17N 86.66W
04/02/2009 DAVIDSON TN EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN AT KIPPLING AND HAROLD DRIVE IN
DONELSON AREA
0402 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN TRAINED SPOTTER
I40 AND BRILEY PARKWAY 2 OVERTURNED SEMI-TRUCKS
0405 PM TSTM WND DMG 2 E NASHVILLE 36.17N 86.75W
04/02/2009 DAVIDSON TN TRAINED SPOTTER
TREES DOWN ON WOODBURY DR IN DONNELSON
0406 PM TORNADO 7 E NASHVILLE 36.17N 86.66W
04/02/2009 DAVIDSON TN EMERGENCY MNGR
POSSIBLE TORNADO REPORTED AT KERMIT DRIVE AND WOODBURY
DRIVE IN DONELSON
0407 PM FLOOD NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN PUBLIC
FLOODING REPORTED AT CENTENNIAL PARK, WATER OVER WHEEL
WELLS OF CARS.
0426 PM FLOOD COLUMBIA 35.62N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
4 INCHES OF WATER ON ROADS AROUND LEGION PARK IN COLUMBIA
0432 PM FLOOD 3 W LAWRENCEBURG 35.25N 87.39W
04/02/2009 LAWRENCE TN AMATEUR RADIO
FLOODING REPORTED ON U.S. HIGHWAY 64
0432 PM FLOOD 3 W LAWRENCEBURG 35.25N 87.39W
04/02/2009 LAWRENCE TN AMATEUR RADIO
ONE FOOT OF WATER REPORTED ON U.S. HIGHWAY 64 BLOCKING
TRAFFIC
0931 PM FLOOD MANCHESTER 35.47N 86.08W
04/02/2009 COFFEE TN TRAINED SPOTTER
STORM SPOTTERS REPORTED SEVERAL ROADS COVERED WITH WATER
IN MANCHESTER AND HILLSBORO.
&&
JBWLocal storm report, Apr 2, 9:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD ASHLAND CITY 36.28N 87.06W
04/02/2009 CHEATHAM TN LAW ENFORCEMENT
SEVERAL ROADS WASHED OUT IN THE NORTHERN END OF THE
COUNTY.
&&
JBWLocal storm report, Apr 2, 9:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLOOD 10 S COLUMBIA 35.48N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
FLOODING REPORTED ALONG TERRAPIN BRANCH CREEK, PEOPLE
BEING RESCUED FROM A HOUSE
0351 PM FLOOD 3 NNE FRANKLIN 35.97N 86.82W
04/02/2009 WILLIAMSON TN AMATEUR RADIO
FLOODING REPORTED ON CHAPEL ROAD - MURRAY LANE AREA.
0359 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN NWS EMPLOYEE
AT 1204 MURFREESBORO ROAD ROOF DAMAGE TO BLDG/20 TO 30
CARS DAMAGED IN PARKING LOT.
0400 PM TORNADO 7 E NASHVILLE 36.17N 86.66W
04/02/2009 DAVIDSON TN EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN AT KIPPLING AND HAROLD DRIVE IN
DONELSON AREA
0402 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN TRAINED SPOTTER
I40 AND BRILEY PARKWAY 2 OVERTURNED SEMI-TRUCKS
0405 PM TSTM WND DMG 2 E NASHVILLE 36.17N 86.75W
04/02/2009 DAVIDSON TN TRAINED SPOTTER
TREES DOWN ON WOODBURY DR IN DONNELSON
0406 PM TORNADO 7 E NASHVILLE 36.17N 86.66W
04/02/2009 DAVIDSON TN EMERGENCY MNGR
POSSIBLE TORNADO REPORTED AT KERMIT DRIVE AND WOODBURY
DRIVE IN DONELSON
0407 PM FLOOD NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN PUBLIC
FLOODING REPORTED AT CENTENNIAL PARK, WATER OVER WHEEL
WELLS OF CARS.
0426 PM FLOOD COLUMBIA 35.62N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
4 INCHES OF WATER ON ROADS AROUND LEGION PARK IN COLUMBIA
0430 PM FLASH FLOOD ASHLAND CITY 36.28N 87.06W
04/02/2009 CHEATHAM TN LAW ENFORCEMENT
SEVERAL ROADS WASHED OUT IN THE NORTHERN END OF THE
COUNTY.
0432 PM FLOOD 3 W LAWRENCEBURG 35.25N 87.39W
04/02/2009 LAWRENCE TN AMATEUR RADIO
ONE FOOT OF WATER REPORTED ON U.S. HIGHWAY 64 BLOCKING
TRAFFIC
0432 PM FLOOD 3 W LAWRENCEBURG 35.25N 87.39W
04/02/2009 LAWRENCE TN AMATEUR RADIO
FLOODING REPORTED ON U.S. HIGHWAY 64
0931 PM FLOOD MANCHESTER 35.47N 86.08W
04/02/2009 COFFEE TN TRAINED SPOTTER
STORM SPOTTERS REPORTED SEVERAL ROADS COVERED WITH WATER
IN MANCHESTER AND HILLSBORO.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:20 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Apr 2, 9:32 PM CDT | Areal Flood Warning | OHX | Coffee | 4 hr |
| Apr 2, 11:30 PM CDT | River Flood Warning | OHX | Bedford | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.